MAUDE Adverse Event Report: ENCORE MEDICAL L.P. CONSTRAINED LINER; LINER, ACETABULAR, FMP CONSTRAINED 28XMP6

ENCORE MEDICAL L.P. CONSTRAINED LINER; LINER, ACETABULAR, FMP CONSTRAINED 28XMP6
Model Number 436-28-006
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as dislodged acetabular liner.The previous surgery and the revision detailed in this investigation occurred over 5 months and 1 week apart.Initial or prolonged hospitalization was required.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was returned to manufacturer and device evaluation anticipated, but not yet begun in djo surgical.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There was a nonconformance in the main part #436-28-006, liner, acetabular, fmp constrained 28xmp6 which documents that out of 10 parts lot, 1 part was scrapped due to wrong work offset.All other items in the lot were met with the design, fit and function requirements.The device and its applicable concomitant devices were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to dislodged acetabular liner.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.Agent has clearly mentioned that "the ring and/or the acetabular liner dislodged and broke." it seems that the event might have possibly occurred due to excessive loading, patient noncompliance with medical instructions, inadequate soft tissue support, poor bone density, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any patient activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Second revision surgery - the ring or the acetabular liner dislodged and broke.

Brand Name
CONSTRAINED LINER
Common Device Name
LINER, ACETABULAR, FMP CONSTRAINED 28XMP6
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9056632
Report Number1644408-2019-00877
Device Sequence Number16640224
Product Code KWZ
UDI-Device Identifier00888912085694
UDI-Public(01)00888912085694
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Model Number436-28-006
Device Catalogue Number436-28-006
Device Lot Number498C1011
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2019
Initial Report FDA Received Date09/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age66 YR
Patient Weight64